Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 81, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 11, 2012, 3:17 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2012, 3:17 AM EDT (07:17 UTC)
- Expired
- Aug 12, 2012, 3:12 AM EDT
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
669 WHUS73 KAPX 110717 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 317 AM EDT SAT AUG 11 2012 LHZ348-349-111530- /O.CAN.KAPX.GL.W.0026.000000T0000Z-120811T0900Z/ /O.NEW.KAPX.SC.Y.0081.120811T0717Z-120812T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 317 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-111530- /O.CON.KAPX.SC.Y.0079.000000T0000Z-120811T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 317 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ341-111530- /O.CON.KAPX.SC.Y.0079.000000T0000Z-120811T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 317 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ344>346-111530- /O.CON.KAPX.SC.Y.0080.000000T0000Z-120812T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 317 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-111530- /O.CON.KAPX.SC.Y.0079.000000T0000Z-120812T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 317 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-111530- /O.CON.KAPX.SC.Y.0079.000000T0000Z-120812T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 317 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
345 WHUS73 KAPX 111505 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1105 AM EDT SAT AUG 11 2012 LSZ321-322-112100- /O.CON.KAPX.SC.Y.0079.000000T0000Z-120811T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1105 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ341-112100- /O.CON.KAPX.SC.Y.0079.000000T0000Z-120811T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1105 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ344>346-112315- /O.CON.KAPX.SC.Y.0080.000000T0000Z-120812T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1105 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-112315- /O.CON.KAPX.SC.Y.0079.000000T0000Z-120812T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1105 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-112315- /O.CON.KAPX.SC.Y.0079.000000T0000Z-120812T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 1105 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-112315- /O.CON.KAPX.SC.Y.0081.000000T0000Z-120812T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1105 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
359 WHUS73 KAPX 112000 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EDT SAT AUG 11 2012 LHZ345-346-LMZ341-LSZ321-322-112100- /O.CAN.KAPX.SC.Y.0079.000000T0000Z-120811T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 400 PM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ344>346-120300- /O.CON.KAPX.SC.Y.0080.000000T0000Z-120812T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 400 PM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-120300- /O.CON.KAPX.SC.Y.0079.000000T0000Z-120812T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 400 PM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-120400- /O.CON.KAPX.SC.Y.0081.000000T0000Z-120812T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 400 PM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-120400- /O.CON.KAPX.SC.Y.0079.000000T0000Z-120812T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 400 PM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
467 WHUS73 KAPX 120132 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 932 PM EDT SAT AUG 11 2012 LMZ323-342-120245- /O.CAN.KAPX.SC.Y.0079.000000T0000Z-120812T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 932 PM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ344>346-120245- /O.CAN.KAPX.SC.Y.0080.000000T0000Z-120812T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 932 PM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-120900- /O.CON.KAPX.SC.Y.0079.000000T0000Z-120812T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 932 PM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-120900- /O.CON.KAPX.SC.Y.0081.000000T0000Z-120812T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 932 PM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
931 WHUS73 KAPX 120712 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 312 AM EDT SUN AUG 12 2012 LHZ348-349-120815- /O.CAN.KAPX.SC.Y.0081.000000T0000Z-120812T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 312 AM EDT SUN AUG 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-120815- /O.CAN.KAPX.SC.Y.0079.000000T0000Z-120812T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 312 AM EDT SUN AUG 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 11, 3:09 AM EDT, 8 minutes earlier.
Area forecast discussion, Aug 11, 3:09 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
309 AM EDT SAT AUG 11 2012
.SYNOPSIS...
ISSUED AT 309 AM EDT SAT AUG 11 2012
RAINY...COOL...AND BREEZY WEATHER WILL CONTINUE OVER MUCH OF THE
GREAT LAKES INTO TODAY AS PERSISTENT LOW PRESSURE SLOWLY SLIDES EAST
AWAY FROM MICHIGAN. RAIN WILL LINGER MAINLY OVER THE EASTERN HALF OF
LOWER MICHIGAN IN THE MORNING...AND THEN DIMINISH IN THE AFTERNOON.
HIGH PRESSURE WILL BRING A RETURN TO FAIR WEATHER AND MORE SEASONAL
TEMPERATURES SUNDAY. HOWEVER ANOTHER SYSTEM ORGANIZING OVER THE
PLAINS WILL REACH THE WESTERN GREAT LAKES BY MONDAY...PROVIDING
NORTHERN MICHIGAN WILL ADDITIONAL CHANCES OF SHOWERS AND POSSIBLY A
FEW THUNDERSTORMS MONDAY INTO TUESDAY.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 309 AM EDT SAT AUG 11 2012
PARTS OF LOWER MICHIGAN HAVE SEEN OVER A HALF A /FOOT/ OF RAIN THE
PAST TWO DAYS...WHILE AMAZINGLY OTHER AREAS HAVE SEEN VERY LITTLE.
ACROSS NORTHERN MICHIGAN...RAINFALL HAS REMAINED SCARCE ACROSS ERN
UPPER AND COASTAL SECTIONS OF NW LOWER...WHILE 1-3 INCHES HAS FALLEN
ACROSS NE LOWER SOUTHWARD TOWARD SAGINAW BAY.
THE CULPRIT FOR THE RAIN CONTINUES TO BE SLOW MOVING LOW PRESSURE
OVER EXTREME SRN LAKE HURON. AT 06Z...THE SURFACE LOW WAS LOCATED
ABOUT 75 MILES NNW OF ITS FORECAST POSITION...POSSIBLY THE RESULT OF
WARM LATE SUMMER LAKE HURON WATER TEMPS. SIMILARLY...IR SATELLITE
LOOP SHOWS CONVECTIVE ELEMENTS POPPING UP BENEATH COLD UPPER LOW
OVER SRN LAKE HURON...WITH ASSOCIATED LIGHTNING STRIKES. IN SPITE OF
FARTHER NNW SURFACE LOW POSITION...STILL EXPECT BEST FORCING AND
ENTIRE SYSTEM TO EVENTUALLY MOVE EWD -- PER MODEL GUIDANCE. NAM/GFS
SUGGEST DEEPEST MOISTURE...FORCING...AND PRECIP WILL BEGIN TO SHIFT
EAST BY LATE MORNING. EXPECT SCATTERED SHOWERS TO LINGER ACROSS NE
LOWER THIS AFTERNOON AND THIS EVENING...WITH SKIES TRENDING PARTLY
CLOUDY ELSEWHERE TONIGHT. GIVEN APPRECIABLE RAINFALL FAR S/SE
AREAS...WILL INCLUDE FOG IN FORECAST LATE TONIGHT AS SKIES ATTEMPT
TO PARTIALLY CLEAR.
HAVE UNDER-CUT GUIDANCE FOR HIGH TEMPS MANY AREAS TODAY GIVEN
PERSISTENT CLOUDS...LIMITED VERTICAL MIXING...AND RECENT RAINFALL.
LOOK FOR HIGHS IN MID 60S TO LOWER 70S -- SOME 5-10 DEG BELOW NORMAL
FOR MIX AUGUST. LOWS TONIGHT EXPECTED IN THE LOWER TO MIDDLE 50S.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 309 AM EDT SAT AUG 11 2012
SUNDAY...WILL SERVE AS THE SALVATION OF THIS WEEKEND. DRY WEATHER
WILL TEMPORARILY RETURN TO NRN MICHIGAN AS A NARROW RIDGE OF HIGH
PRESSURE BUILDS INTO THE REGION. SOME RESIDUAL LOW LEVEL
MOISTURE/CLOUDS WILL LINGER INTO SUNDAY MORNING ACROSS NE LWR
MICHIGAN. THIS SHOULD MIX OUT NICELY BY AFTERNOON...WITH MAINLY
SUNNY SKIES EXPECTED FOR THE REST OF THE DAY. HOWEVER...CLOUDS WILL
AGAIN INCREASE FROM SW TO NE SUNDAY NIGHT AS MID/HIGH LEVEL MOISTURE
BEGINS TO STREAM NORTHWARD AS LOW PRESSURE DEVELOPS OVER THE MID
MISSISSIPPI VALLEY. AT THIS POINT...IT APPEARS ANY RAIN CHANCES WILL
HOLD OFF UNTIL MONDAY...THUS WILL MAINTAIN A DRY FORECAST WITHIN
INCREASING CLOUDS. TEMPS WILL BOUNCE BACK TO NEAR NORMAL FOR
SUNDAY...WITH AFTERNOON HIGHS IN THE UPPER 70S TO AROUND 80 DEGREES.
MONDAY AND TUESDAY...OPEN WAVE WILL KICK OUT OF THE NRN PLAINS AND
SWEEP INTO THE UPPER MISSISSIPPI VALLEY...GENERATING A SURFACE
RESPONSE BY EARLY MONDAY OVER THE WRN GREAT LAKES. STILL APPEARS
PRECIP CHANCES WILL HOLD OFF UNTIL AFTER 12Z MONDAY...BUT WILL
QUICKLY SPREAD FROM SW TO NE ACROSS OUR CWA DURING THE DAY AS THE
SURFACE LOW AND UPPER WAVE REACH MICHIGAN. WHILE INSTABILITY WILL BE
LIMITED ON MONDAY...WILL ADD A SLIGHT CHANCE FOR THUNDER ALONG WITH
THE CHANCE FOR SHOWERS ENHANCED BY DAYTIME INSTABILITY. CHANCE FOR
SHOWERS WILL PERSIST INTO MONDAY NIGHT...WITH RENEWED
SHOWER/THUNDERSTORM POSSIBILITIES FOR TUESDAY AS COOLER AIR ALOFT
ARRIVES BEHIND THE FRONT COMBINED WITH LINGERING LOW LEVEL MOISTURE.
TEMPS WILL BE NEAR NORMAL BOTH DAYS WITH HIGHS MAINLY IN THE 70S.
WEDNESDAY THRU SATURDAY...WE WILL SEE A BREAK IN THE ACTION TUESDAY
NIGHT INTO WEDNESDAY THANKS TO ANOTHER NARROW RIDGE OF HIGH
PRESSURE. LOW LEVEL MOISTURE/INSTABILITY WILL INCREASE WEDNESDAY
NIGHT INTO THURSDAY AS THE HIGH SHIFTS EAST OF MICHIGAN AND RETURN
FLOW AHEAD OF THE NEXT APPROACHING SYSTEM INCREASES OUR CHANCES OF
SHOWERS AND STORMS. ASSOCIATED 500 MB TROUGH WILL RAPIDLY DEEPEN AS
IT DIGS INTO THE UPPER MISSISSIPPI VALLEY BY FRIDAY MORNING...
EVENTUALLY CUTTING OFF INTO A DEEP UPPER LOW OVER MICHIGAN FRIDAY
NIGHT AND SATURDAY. THIS SYSTEM WILL LIKELY PROVIDE NRN MICHIGAN
WITH ANOTHER GLOOMY/RAINY/COOL WEEKEND. SYSTEM WILL BE SLOW TO
DEPART AS IT BECOMES VERTICALLY STACKED. AT THIS POINT...MODELS ARE
SUGGESTING THAT HIGHEST POPS VIA THE DEFORMATION AXIS WILL TARGET
THE WRN HALF OF OUR CWA. CERTAINLY TIME WILL TELL. FOR NOW...WILL
PLACE HIGHEST POPS IN OUR WRN CWA. TEMPS WILL LIKELY BE BELOW
NORMAL...WITH HIGHS ON FRIDAY IN THE UPPER 60S TO LOWER 70S...AND
HIGHS ON SATURDAY NOT EVEN REACHING OUT OF THE 60S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 130 AM EDT SAT AUG 11 2012
SLOW MOVING SURFACE LOW OVER EXTREME SRN LAKE HURON WILL PUSH INTO
SRN ONTARIO TODAY. CIRCULATION AROUND THIS LOW WILL MAINTAIN MVFR
CEILINGS AND VSBYS AT APN...WITH OCCASIONAL LIGHT RAIN SHOWERS
TODAY. SIGNIFICANT IMPROVEMENT ISN/T EXPECTED AT APN UNTIL LATE
TONIGHT. VFR CONDITIONS WILL PERSIST AT PLN/TVC/MBL WITH MAINLY
MID CLOUDS EXPECTED. GUSTY NORTH WINDS TODAY WILL SUBSIDE
TONIGHT...BECOMING LIGHT NORTHWEST.
&&
.MARINE...
ISSUED AT 309 AM EDT SAT AUG 11 2012
LOW PRESSURE OVER FAR SRN LAKE HURON...AND ITS ASSOCIATED PRESSURE
GRADIENT...WILL CONTINUE TO SUPPORT GUSTY WINDS AND HIGHER WAVES
ACROSS ALL NEARSHORE AREAS TODAY -- AND SMALL CRAFT ADVISORIES WILL
REMAIN IN EFFECT. SHOWERS WILL PERSIST TODAY ACROSS THE NEARSHORE
WATERS OF NRN LAKE HURON. MARINERS CAN LOOK FOR CONDITIONS TO
IMPROVE TONIGHT AS THE LOW MOVES EAST. A RIDGE OF HIGH PRESSURE WILL
THEN PUSH INTO THE WRN GREAT LAKES BY EARLY SUNDAY...WHEN PARTLY TO
MOSTLY SUNNY SKIES ARE EXPECTED.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-
346.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR LHZ347>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ341.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LSZ321-
322.
&&
SYNOPSIS...MR
SHORT TERM...BS
LONG TERM...MR
AVIATION...BS
MARINE...BSHazardous weather outlook, Aug 11, 3:13 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 313 AM EDT SAT AUG 11 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 121200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 313 AM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS TODAY ON THE LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...INCLUDING GRAND TRAVERSE BAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA MONDAY AND TUESDAY...AND AGAIN LATE WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX.
In the hours before
Local storm report, Aug 10, 11:39 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1139 PM EDT FRI AUG 10 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1139 PM HEAVY RAIN STERLING 44.03N 84.02W
08/10/2012 M1.40 INCH ARENAC MI SPOTTER
24 HR TOTAL THRU 1130 PM
&&
EVENT NUMBER APX1200770
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:48 PM EDT | Small Craft Advisory | APX | 23 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.